MAUDE Adverse Event Report: ETHICON INC. MCRYL VIO 36IN 2-0 S/A FS-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL VIO 36IN 2-0 S/A FS-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y943G
Medical Device Problem Codes Break (1069); Material Frayed (1262)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported an animal underwent an unknown veterinary procedure in 2025 and suture was used.During the procedure, it was reported by the account contact they have many dehiscence, during an unknown procedure, some of the sutures broke off and some of them were frayed.No adverse event was reported.Devices are available for return.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: what is the total number of procedures? 2 - have any of these events been previously reported to ethicon? if so, could you please provide the corresponding reference number(s)? none - if this event occurred during multiple procedures, would you kindly create a product complaint for each event and provide the corresponding reference number(s)? - how many sutures broke off? 2 - how many sutures frayed? 2 - please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.Still in the clinic.I was told that we would be given instruction to return suture.- provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).Dr (please refer to the attached mail) cheif of staff, assistant manager.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3.H3 investigation summary: the product was returned to ethicon for evaluation.One sealed box with twelve representative unopened samples and one open box with ten representative unopened samples were received for analysis.Product code y943g.The complaint sample was not received for evaluation.Upon initial inspection of the samples, no external damage was observed on the external packets.As per the sampling plan, a visual inspection was performed on thirteen samples, the packets were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strands to detect any issue related to fraying or damaged suture and no defects were observed during evaluation.Also, a tactile test was performed with the affected parts of the thumb and forefinger and no anomalies were detected.The functional test was performed using instron equipment and the tensile force was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.

Brand Name
MCRYL VIO 36IN 2-0 S/A FS-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22515529
Report Number2210968-2025-08171
Device Sequence Number20990790
Product Code GAN
UDI-Device Identifier10705031218635
UDI-Public(01)10705031218635(17)300228(10)107D0J
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberY943G
Device Lot Number107D0J
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer07/21/2025
Initial Report FDA Received Date07/15/2025
Supplement Report FDA Received Date08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown